MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23367
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported the universa soft ureteral stent was placed in the left ureter using the provided pusher.Upon removing the guidewire from inside the stent, the pusher telescoped into the stent.This caused the stent to be pulled out of position.The stent was removed and another stent was used for the procedure with no harm to the patient.There was no part of the device left inside the patient¿s body.No additional procedures were required due to this occurrence.There were no adverse effects or consequences to the patient.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfr.Investigation ¿ evaluation: the investigation included a visual inspection of the returned device, dimensional verification, functional testing, a review of complaint history, the device history record, drawings, instructions for use (ifu), quality control data, and the device specifications.One universa soft ureteral stent was received in an open package, label lot 8053517.The stent, positioner and wire guide were returned.The wire guide was returned inside the stent and positioner.The distal end of the positioner is tunneled inside the proximal end of the stent 4mm.A dimensional verification of the both the stent and positioner was performed.The tip of the returned positioner does not meet dimensional criteria.The proximal end of the stent was stretched out.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process that would cause or contribute to this reported failure mode.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received for this lot number.Based on the evidence presented by the sample and the physical analysis, this event has been attributed to a manufacturing event.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6876686
Report Number1820334-2017-03237
Device Sequence Number1297703
Product Code FAD
UDI-Device Identifier10827002233673
UDI-Public(01)10827002233673(17)200710(10)8053517
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23367
Device Catalogue NumberUSH-524-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1